Interior Health warns of multiple recent drug poisonings in Cranbook – BC News

IH warns of drug poisonings

UPDATE: 4:10 p.m

Interior Health has received reports of 10 overdoses in Cranbrook within the past 24 hours, leading to the issuance of a drug alert Wednesday.

In response to questions from Castanet, IH spokesperson Susan Duncan says none of the reported overdoses were fatal.

“The samples have come in various colors and textures,” Duncan said, explaining why IH did not release a photo or description of the substance in question.

Wednesday, the ANKORS drug testing service some of the samples in question and found fluorofentanyl, “higher than average” tested bromazolam levels, xylazine and benzodiazepines.

Duncan says fluorofentanyl is an analogue of fentanyl that can be stronger and provide slightly different effects than fentanyl, while xylazine is a type of tranquilizer.

Interior Health recommends that all people who are using dogs get their drugs tested and not use them alone.


ORIGINAL: 1:30 p.m

Interior Health is warning drug users in the Cranbrook area after “multiple” drug poisonings occurred in the city in the past 24 hours. But the health authority has provided no further details.

The drug poisoning overdose alert issued Wednesday afternoon is in effect until Feb. 1.

But while past alerts generally disclose what the drug in question is being sold as, along with a description, that information is not included in this most recent alert.

This information is usually included so users can keep an eye out for the substance that’s causing the poisonings.

Castanet has reached out to Interior Health for more information about the alert.

It’s also not clear how many overdoses have occurred in Cranbrook in the past 24 hours, or if any were fatal.

Leave a Comment

Your email address will not be published. Required fields are marked *